Alert archive / Texas / Wind Chill Advisories in 2014

Wind Chill Advisory 8, NWS Corpus Christi, TX

March 2, 201415 counties in Texas

NWS Corpus Christi, TX issued this wind chill advisory at Mar 2, 2014, 3:38 PM CST for 15 counties in Texas. It took effect at Mar 2, 2014, 9:27 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 3:38 PM CST (21:38 UTC)
In effect from
Mar 2, 2014, 9:27 PM CST
Expired
Mar 3, 2014, 1:00 PM CST
In force
16 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind chill advisory went out at Mar 2, 12:33 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Mar 2, 12:33 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1233 PM CST SUN MAR 2 2014

.DISCUSSION...COLD FRONT IS STILL ON TRACK TO MOVE INTO THE REGION
LATER THIS AFTERNOON AND EVENING. SKIES ARE SLOWLY BEGINNING TO
IMPROVE OUT WEST SO HAVE LEFT AFTERNOON HIGHS ALONE FOR NOW. TEMPS
SHOULD RANGE FROM THE MID/UPPER 80S OUT WEST TO LOWER TO MID 70S
ACROSS THE VICTORIA REGION AND IMMEDIATE COAST. LINE OF SHOWERS
WITH PERHAPS AN EMBEDDED THUNDERSTORM OR TWO MAY IMPACT THE
VICTORIA REGION JUST AHEAD OF AND ALONG THE FRONT LATER THIS
AFTERNOON AND EARLY EVENING. MAIN UPDATE TO TO THE FORECAST WAS TO
ALIGN WINDS WITH CURRENT TRENDS. OTHERWISE...NO ADDITIONAL CHANGED
WERE NEEDED TO THE FORECAST.

&&

.PREV DISCUSSION... /ISSUED 1155 AM CST SUN MAR 2 2014/

DISCUSSION...UPDATED FOR 18Z AVIATION.

AVIATION...STRONG COLD FRONT CONTINUES TO MARCH TO THE SOUTH THIS
MORNING...AND LOCATED NORTH OF SAN ANTONIO ATTM. PRIOR TO FROPA...
IMPROVING CEILINGS ARE EXPECTED AT LRD...AND PERHAPS ALI AS CLEARING
LINES MOVES TO THE EAST. CURRENT THINKING VCT/CRP WILL REMAIN AT
MVFR CONDITIONS THROUGH THE AFTERNOON BASED ON LATEST HRRR DATA.
FRONT WILL MOVE INTO THE NORTHERN SECTIONS THIS AFTERNOON AND
THROUGH THE REMAINDER OF THE AREA DURING THE EVENING. LIMITED
PRECIP CHANCES TO THE VCT TERMINAL AS FINE LINE OF SHOWERS WILL
MOSTLY LIKELY IMPACT THE VCT CROSSROADS REGION. STRONG NORTHERLY
WINDS WILL DEVELOP IN WAKE OF THE COLD FRONT WITH GUSTS AROUND 35
KNOTS AT TIMES AT CRP...AND AROUND 30 KNOTS AT THE OTHER
TERMINALS. MVFR CEILINGS WILL TRANSITION TO IFR AT ALI/CRP/VCT AND
REMAIN MVFR AT LRD. GUSTY WINDS WILL FINALLY BEGIN TO DIMINISH
TOWARDS END OF THE TAF CYCLE...BUT ANTICIPATE LOW CLOUDS WILL HANG
TOUGH.

PREV DISCUSSION... /ISSUED 534 AM CST SUN MAR 2 2014/

DISCUSSION...UPDATED FOR 12Z TAFS.

AVIATION...IFR TO LIFR CIGS FOR EASTERN SITES THIS MORNING WILL
GRADUALLY IMPROVE. ALI/LRD SITES CURRENTLY VFR...BUT COULD STILL
BRIEFLY DROP TO MVFR OVER THE NEXT COUPLE OF HOURS. EXPECT ALL BUT
LRD TAF SITES TO BE MVFR THROUGH MUCH OF THE DAY WITH THICK
STRATUS DECK AHEAD OF APPROACHING COLD FRONT. ALSO SLIGHT CHANCES
FOR SHOWERS. COULD SEE THUNDERSTORMS NEAR VCT SITE. COLD FRONT
MOVES IN BETWEEN 22Z AND 02Z ACROSS THE TAF SITES WITH STRONG
NORTHERLY WINDS AND MUCH COLDER TEMPERATURES BEHIND IT. EXPECT
MVFR TO IFR CIGS OVERNIGHT.

PREV DISCUSSION... /ISSUED 439 AM CST SUN MAR 2 2014/

SHORT TERM (TODAY THROUGH MONDAY)...AS OF 4AM COLD FRONT
CURRENTLY BETWEEN DALLAS AND WACO. NAM HAS PRETTY GOOD HANDLE ON
FRONTAL POSITION/TIMING...WITH MOST OTHER MODELS LAGGING A BIT
BEHIND. RUC/RAP MODEL HOWEVER A BIT AHEAD OF NAM. HAVE BASED
TIMING FORECAST ON A BLEND OF THE RAP AND NAM. THIS HAS THE FRONT
ON THE NORTHERN BORDER OF THE FORECAST AREA AROUND 21Z...AND
THROUGH ABOUT THE NORTHWEST HALF OF THE AREA BY 00Z. WILL SEE THE
FRONT THROUGH LAREDO BY AROUND 00-01Z...AND THROUGH CORPUS 01-02Z.
TEMPERATURES WILL DECREASE QUICKLY WITH FRONTAL PASSAGE...BUT
SHOULD BE A WARM DAY ACROSS THE AREA AHEAD OF THE FRONT WITH UPPER
80S TO NEAR 90 EXPECTED AGAIN OUT WEST. 925 AND 850 WINDS OUT OF
THE SOUTHWEST AND A MAINLY SOUTH WIND DOES POSE THE POSSIBILITY OF
EVEN WARMER TEMPS...HOWEVER STRATUS SHOULD TEMPER THIS SOME.

WEAKENED CAP AND UPPER LEVEL SUPPORT IN PROXIMITY OF NORTHEAST ZONES
WILL BRING THE OUTSIDE CHANCE OF THUNDERSTORMS...MAINLY IN THE
EAST/NORTHEAST THIS AFTERNOON. HAVE NOT ADJUSTED POPS MUCH...MAINLY
TOPPING OUT IN THE 30S...BUT HAVE A BIT OF 40 POP ALONG NORTH EAST
BORDER EARLY TONIGHT. POPS DECREASE TONIGHT...BUT COASTAL TROUGH
DEVELOPING WILL LINGER 20 POPS IN SOUTHERN ZONES MONDAY.

LOWS TONIGHT WILL DROP INTO THE 30S FOR A LOT OF THE AREA. SOME
MODEL GUIDANCE (NAM BASED) HAS LOWS INTO THE UPPER 20S IN NORTHEAST
ZONES...BUT WITH LINGERING CLOUD COVER THINK WE PROBABLY CAN NOT
REACH THAT. HIGHS MONDAY IN SOME AREAS WILL BE 40 DEGREES LOWER THAN
HIGHS ON SUNDAY. COULD SEE COLDEST HIGHS IN SOUTHERN ZONES DUE TO
THICKER CLOUD COVER AND LINGERING RAIN CHANCES. MAINLY HIGHS IN THE
40S MONDAY.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...THE SHORT WAVE TROUGH
MOVING ACROSS NORTHERN MEXICO MONDAY NIGHT AND INTO SOUTH TEXAS ON
TUESDAY LOOKS TO BE A BIT STRONGER ACCORDING TO 00Z ECMWF/03Z SREF.
THIS SHORT WAVE TROUGH WILL INTERACT WITH STEADILY INCREASING
MOISTURE ABOVE THE SHALLOW COLD AIR AT THE SURFACE. RAISED POPS
OVER THE COASTAL PLAINS OVERNIGHT PERIOD MONDAY NIGHT TO 40-50
PERCENT. WITH THE SHORT WAVE TROUGH APPROACHING...MID LEVEL LAPSE
RATES WILL STEEPEN TO PROVIDE ADEQUATE ELEVATED INSTABILITY TO
MENTION A SLIGHT CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT INTO
TUESDAY. THERE WILL BE SOME DRYING AND SUBSIDENCE WITH THE PASSAGE
OF THE SHORT WAVE TROUGH TUESDAY NIGHT...LOWERED POPS TO SLIGHT CHANCE
ONLY OVER THE COASTAL PLAINS. THE NEXT SHORT WAVE TROUGH WILL BE
DIVING SOUTHEAST THROUGH WEST TEXAS BY WEDNESDAY MORNING. EXPECT AN
AREA OF LOW PRESSURE WILL FORM ALONG THE COLD FRONT OVER THE
NORTHWEST GULF OF MEXICO WEDNESDAY AS MID LEVEL HEIGHT FALLS
ASSOCIATED WITH THIS NEXT SHORT WAVE TROUGH...THAT WILL DEEPEN INTO
A LOW AS IT MOVES INTO LOUISIANA THURSDAY MORNING. SCATTERED SHOWERS
ARE EXPECTED TO AFFECT MAINLY THE COASTAL PLAINS AND COASTAL WATERS
WEDNESDAY ALONG WITH A STRENGTHENING PRESSURE GRADIENT FOR THE GULF
WATERS. DRIER AIR WILL FINALLY MOVE INTO THE REGION AS THE UPPER LOW
MOVES ACROSS THE DEEP SOUTH THURSDAY AND FRIDAY. A GRADUAL WARMING
TREND BACK TO NEAR NORMAL IS EXPECTED BY FRIDAY. GFS/ECMWF SHOW
ANOTHER SHORT WAVE TROUGH APPROACHING FROM THE NORTHWEST BY SATURDAY
AND WITH ENOUGH MOISTURE RETURN...PUT IN A MENTION OF SLIGHT CHANCE
POPS OVER THE COASTAL PLAINS AND COASTAL WATERS SATURDAY.

MARINE...HAVE REPLACED GALE WATCH WITH SMALL CRAFT ADVISORY FOR
TONIGHT/MONDAY. WHILE SOME GUSTS TO GALE FORCE WILL BE
POSSIBLE/LIKELY...THINK MAINLY CONDITIONS WILL BE BELOW GALE FORCE.
SEAS WILL INCREASE TO 8 TO 10 FEET OFFSHORE AND BE SLOW TO COME DOWN
MONDAY. OFFSHORE ZONES MAY NEED SCA EXTENDED BEYOND 00Z
TUESDAY...BUT WILL WAIT AND SEE BEHAVIOR OF WAVES BEFORE TRYING TO
GET TOO DETAILED ON TIMING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    81  36  47  38  46  /  30  30  10  40  50
VICTORIA          77  32  47  36  43  /  30  40  10  50  50
LAREDO            90  41  46  39  49  /  20  10  20  30  20
ALICE             87  37  46  37  45  /  20  20  10  30  50
ROCKPORT          74  34  48  39  47  /  20  30  10  50  50
COTULLA           86  37  49  37  47  /  20  10  10  30  20
KINGSVILLE        85  37  45  38  46  /  20  30  20  30  50
NAVY CORPUS       72  38  46  41  48  /  20  30  20  40  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 PM CST MONDAY
     FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
     TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO
     PORT O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

&&

TB/78...SHORT TERM
Hazardous weather outlook, Mar 2, 5:54 AM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
554 AM CST SUN MAR 2 2014

TXZ229>234-239>247-031200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
554 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY ASSOCIATED WITH A
COLD FRONT MOVING THROUGH THE AREA. THUNDERSTORMS ARE NOT EXPECTED
TO REACH SEVERE CRITERIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY
AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS SOUTH TEXAS.
THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-031200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
554 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY ASSOCIATED WITH A
COLD FRONT MOVING THROUGH THE AREA. THUNDERSTORMS ARE NOT EXPECTED
TO REACH SEVERE CRITERIA.

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR STRONG OFFSHORE
WINDS DEVELOPING BEHIND A COLD FRONT. SOME GUSTS NEAR GALE FORCE
WILL BE POSSIBLE IN OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY
AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS SOUTH TEXAS.
THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE CRITERIA.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL
WATERS MONDAY AS A STRONG OFFSHORE FLOW PERSISTS IN THE WAKE OF
THE STRONG COLD FRONT. AN AREA OF LOW PRESSURE FORMING OVER THE
NORTHWEST GULF OF MEXICO WILL MAINTAIN SMALL CRAFT ADVISORY
CONDITIONS OVER THE GULF WATERS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PZ/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:58 AM CSTSmall Craft AdvisoryCRP46 hr
Mar 2, 3:30 PM CSTGale WarningCRP18 hr

Nearby

Wind Chill Advisories in Texas, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.